Alert archive / Missouri / Flood Watches in 2015
Flood Watch 1, NWS St. Louis, MO
NWS St. Louis, MO issued this flood watch at Mar 11, 2015, 3:50 PM CDT for 9 counties in Illinois; 12 counties in Missouri. It took effect at Mar 12, 2015, 7:00 PM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2015, 3:50 PM CDT (20:50 UTC)
- In effect from
- Mar 12, 2015, 7:00 PM CDT
- Expired
- Mar 14, 2015, 3:23 AM CDT
- In force
- 32 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 21 counties
Bond County, IL, Clinton County, IL, Fayette County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, City of Saint Louis, MO, Crawford County, MO, Franklin County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 64 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
378 WGUS63 KLSX 112050 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT WED MAR 11 2015 ILZ079-MOZ072>075-084-085-099-121000- /O.NEW.KLSX.FA.A.0001.150313T0000Z-150314T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH IL-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 350 PM CDT WED MAR 11 2015 ...FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS AND MISSOURI... INCLUDING THE FOLLOWING COUNTIES...IN SOUTHWEST ILLINOIS... RANDOLPH IL. IN MISSOURI...CRAWFORD MO...IRON MO...MADISON MO...REYNOLDS MO...ST. FRANCOIS MO...STE. GENEVIEVE MO AND WASHINGTON MO. * FROM THURSDAY EVENING THROUGH SATURDAY MORNING * SATURATED GROUND FROM RECENT RAINFALL AND SNOW MELT WILL COMBINE WITH FORECAST RAINFALL IN EXCESS OF TWO INCHES TO CREATE AN ELEVATED THREAT FOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. && $$ TES
6 follow-up statements
571 WGUS63 KLSX 120854 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 354 AM CDT THU MAR 12 2015 ILZ079-MOZ072>075-084-085-099-130000- /O.CON.KLSX.FA.A.0001.150313T0000Z-150314T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH IL-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 354 AM CDT THU MAR 12 2015 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN SOUTHWEST ILLINOIS...RANDOLPH IL. IN MISSOURI...CRAWFORD MO...IRON MO...MADISON MO...REYNOLDS MO... ST. FRANCOIS MO...STE. GENEVIEVE MO AND WASHINGTON MO. * FROM THIS EVENING THROUGH SATURDAY MORNING * SATURATED GROUND FROM RECENT RAINFALL AND SNOW MELT WILL COMBINE WITH FORECAST RAINFALL IN EXCESS OF TWO INCHES TO CREATE AN ELEVATED THREAT FOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. && $$ KANOFSKY
078 WGUS63 KLSX 122050 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT THU MAR 12 2015 ILZ064-065-069-070-074-100>102-MOZ061>065-131000- /O.EXB.KLSX.FA.A.0001.150313T0600Z-150314T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-MADISON IL- ST. CLAIR IL-MONROE IL-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO- INCLUDING THE CITIES OF...VANDALIA...SALEM...EDWARDSVILLE... BELLEVILLE...ST CHARLES...UNION...ST LOUIS 350 PM CDT THU MAR 12 2015 ...FLOOD WATCH IN EFFECT FROM 1 AM CDT FRIDAY THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE * FLOOD WATCH TO INCLUDE PORTIONS OF ILLINOIS AND EAST CENTRAL MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS... BOND IL...CLINTON IL...FAYETTE IL...MADISON IL...MARION IL... MONROE IL...ST. CLAIR IL AND WASHINGTON IL. IN EAST CENTRAL MISSOURI...FRANKLIN MO...JEFFERSON MO...ST. CHARLES MO...ST. LOUIS CITY MO AND ST. LOUIS MO. * FROM 1 AM CDT FRIDAY THROUGH SATURDAY MORNING. * SATURATED GROUND FROM RECENT RAINFALL AND SNOW MELT WILL COMBINE WITH FORECAST RAINFALL IN EXCESS OF TWO INCHES TO CREATE AN ELEVATED THREAT FOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. && $$ ILZ079-MOZ072>075-084-085-099-131000- /O.CON.KLSX.FA.A.0001.150313T0000Z-150314T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH IL-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 350 PM CDT THU MAR 12 2015 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SATURDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN SOUTHWEST ILLINOIS...RANDOLPH IL. IN MISSOURI...CRAWFORD MO...IRON MO...MADISON MO...REYNOLDS MO... ST. FRANCOIS MO...STE. GENEVIEVE MO AND WASHINGTON MO. * FROM 7 PM CDT THIS EVENING THROUGH SATURDAY MORNING. * SATURATED GROUND FROM RECENT RAINFALL AND SNOW MELT WILL COMBINE WITH FORECAST RAINFALL IN EXCESS OF TWO INCHES TO CREATE AN ELEVATED THREAT FOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. && $$ TES
809 WGUS63 KLSX 130914 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 414 AM CDT FRI MAR 13 2015 ILZ079-MOZ072>075-084-085-099-132115- /O.CON.KLSX.FA.A.0001.000000T0000Z-150314T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH IL-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 414 AM CDT FRI MAR 13 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN SOUTHWEST ILLINOIS...RANDOLPH IL. IN MISSOURI...CRAWFORD MO...IRON MO...MADISON MO...REYNOLDS MO... ST. FRANCOIS MO...STE. GENEVIEVE MO AND WASHINGTON MO. * THROUGH SATURDAY MORNING * SATURATED GROUND FROM RECENT RAINFALL AND SNOW MELT WILL COMBINE WITH FORECAST RAINFALL IN EXCESS OF TWO INCHES TO CREATE AN ELEVATED THREAT FOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. && $$ ILZ064-065-069-070-074-100>102-MOZ061>065-132115- /O.CON.KLSX.FA.A.0001.000000T0000Z-150314T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-MADISON IL- ST. CLAIR IL-MONROE IL-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO- INCLUDING THE CITIES OF...VANDALIA...SALEM...EDWARDSVILLE... BELLEVILLE...ST CHARLES...UNION...ST LOUIS 414 AM CDT FRI MAR 13 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND EAST CENTRAL MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL... FAYETTE IL...MADISON IL...MARION IL...MONROE IL...ST. CLAIR IL AND WASHINGTON IL. IN EAST CENTRAL MISSOURI...FRANKLIN MO...JEFFERSON MO...ST. CHARLES MO...ST. LOUIS CITY MO AND ST. LOUIS MO. * THROUGH SATURDAY MORNING * SATURATED GROUND FROM RECENT RAINFALL AND SNOW MELT WILL COMBINE WITH FORECAST RAINFALL IN EXCESS OF TWO INCHES TO CREATE AN ELEVATED THREAT FOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. && $$ GKS
381 WGUS63 KLSX 132055 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 355 PM CDT FRI MAR 13 2015 ILZ064-065-069-070-074-079-100>102-MOZ061>065-072>075-084-085-099- 140900- /O.CON.KLSX.FA.A.0001.000000T0000Z-150314T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER... EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION...ST LOUIS... FARMINGTON 355 PM CDT FRI MAR 13 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... MADISON IL...MARION IL...MONROE IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD MO...FRANKLIN MO...IRON MO...JEFFERSON MO...MADISON MO...REYNOLDS MO...ST. CHARLES MO...ST. FRANCOIS MO...ST. LOUIS CITY MO...ST. LOUIS MO...STE. GENEVIEVE MO AND WASHINGTON MO. * THROUGH SATURDAY MORNING * SATURATED GROUND FROM RECENT RAINFALL AND SNOW MELT WILL COMBINE WITH FORECAST RAINFALL IN EXCESS OF TWO INCHES TO CREATE AN ELEVATED THREAT FOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. && $$ TES
698 WGUS63 KLSX 140242 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 942 PM CDT FRI MAR 13 2015 ILZ100-MOZ061>064-140345- /O.CAN.KLSX.FA.A.0001.000000T0000Z-150314T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON IL-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO- ST. LOUIS CITY MO- INCLUDING THE CITIES OF...EDWARDSVILLE...ST CHARLES...UNION... ST LOUIS 942 PM CDT FRI MAR 13 2015 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS AND EAST CENTRAL MISSOURI HAS BEEN CANCELLED. RAINFALL RATES HAVE PREDOMINANTLY BEEN LIGHT OVER THE PAST SEVERAL HOURS. IN ADDITION...THE LIGHT RAIN IS EXPECTED TO CONTINUE TO MOVE TO THE SOUTH AND EAST OUT OF THE AREA OVERNIGHT. $$ ILZ064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099- 141200- /O.CON.KLSX.FA.A.0001.000000T0000Z-150314T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- ST. CLAIR IL-MONROE IL-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER... BELLEVILLE...FARMINGTON 942 PM CDT FRI MAR 13 2015 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... MARION IL...MONROE IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD MO...IRON MO... JEFFERSON MO...MADISON MO...REYNOLDS MO...ST. FRANCOIS MO... STE. GENEVIEVE MO AND WASHINGTON MO. * UNTIL 7 AM CDT SATURDAY * SATURATED GROUND FROM RECENT RAINFALL AND SNOW MELT WILL COMBINE WITH FORECAST RAINFALL IN EXCESS OF TWO INCHES TO CREATE AN ELEVATED THREAT FOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. && $$ GOSSELIN
144 WGUS63 KLSX 140823 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 323 AM CDT SAT MAR 14 2015 ILZ064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099- 140930- /O.CAN.KLSX.FA.A.0001.000000T0000Z-150314T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- ST. CLAIR IL-MONROE IL-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER... BELLEVILLE...FARMINGTON 323 AM CDT SAT MAR 14 2015 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS BEEN CANCELLED. LIGHT RAIN WILL PERSIST ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THIS MORNING. THIS RAIN WILL GRADUALLY DIMINISH AND PUSH SOUTH OF THE REGION THIS MORNING. $$ TILLY
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flood watch went out at Mar 11, 3:45 PM CDT, 5 minutes earlier.
Area forecast discussion, Mar 11, 3:45 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT Wed Mar 11 2015
.SHORT TERM: (Through Late Tonight)
Issued at 345 PM CDT Wed Mar 11 2015
A cutoff LOW was located over central OK this afternoon and for the
moment is stirring up no trouble since it has little in the way of
moisture to work with. It has been severed from the main flow to
the north as the main flow is trending towards a RIDGE over the
central CONUS. Satellite shows clear skies across the region with
temps surging well into the 60s and 70s...about 15 to 20 degrees
above average. Quite an accomplishment for weak to no advection at
the surface, with winds blowing from the NE if from anywhere.
Little has changed once again from last night with respect to fog
potential for southwest IL. Crossover temps in the mid-upper 40s
with min temps forecast in the upper 30s and lower 40s. This
suggests the need for another fog advisory eventually. Will let
evening shift take one more look. Elsewhere to the west, dewpoints
have mixed out much lower and should see little to no fog...so a bit
less coverage than it was last night is expected.
Otherwise, clear skies forecast initially with slowly increasing
clouds from the south late. Temps will be challenging with the fog
factored in but overall should see mins in the upper 30s and lower
40s, not too unlike persistence.
TES
.LONG TERM: (Thursday through Next Wednesday)
Issued at 343 PM CDT Wed Mar 11 2015
Cutoff LOW will be the main wx maker over the next few days. The
development of a RIDGE just to the north will keep this feature in
place thru much of Friday night and its continued presence will have
the effect of backed flow to its east...over the Lower MS Valley.
This backed flow will begin to open the Gulf of Mexico up for
business, allowing rich moisture at the mid levels to ooze its way
northward towards our region on Thursday. What will seal the deal
will be the approach of a surface warm front on Friday that will
fully open the Gulf of Mexico for a brief time...continuing thru
Friday night before a cold front moves thru.
Forecast rainfall for southeast MO and far southern IL is expected
to exceed 2 inches for Thursday night thru Friday night and these
totals could be further exascerbated from locally heavy rainfall
from isolated thunderstorms. Based on antecedent conditions from
recent rainfall and snow melt and forecast rainfall, have gone ahead
and issued an Areal Flood Watch with this package for much of
southeast MO and far southern IL. This area could be expanded north
a bit with subsequent forecast packages. Also see the HYDROLOGY
section which discusses antecedent conditions in a bit more detail.
Depending on how wrapped up this system gets, may need to extend
Watch and higher PoPs into Saturday.
A more unified NW flow aloft will take hold in the wake of this
system on late Saturday and continue thru next week. Not much of a
cool down on the weekend and into early next week with the Friday
night front, and in fact, temps could match or exceed what they did
today on Monday. A better cool down is set for Tuesday and
Wednesday. Little or no pcpn is expected during this time.
TES
&&
.AVIATION: (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1243 PM CDT Wed Mar 11 2015
Overnight fog has dissipated leaving a clear sky and light wind.
Question will be fog again tonight? Sunshine will cause some
evaportation, but with light wind do not expect enougth drying to
prohibit development. Models do not drop dew points that much...at
best 2-4 degrees in some areas. thus will bring in fog again
tonight. Mid clouds will likely move in during the afternoon in
advance of the next system.
Specifics for KSTL: with dewpoints forecast to be just a shade
lower...will bring in fog to STL but will only drop to 1 mile for
now more in line with the GFS. The NAM has consistently been too
low this week with the visibility and ceiling forecast. Some
cirrus after the morning fog with mid cloud moving in by afternoon
in advance of the next system. Wind becoming light east Thursday
afternoon.
JPK
&&
.HYDROLOGY:
Issued at 345 PM CDT Wed Mar 11 2015
Our last rainfall event earlier this week was not impressive, with
2-day totals generally less than an inch. But rivers responded with
significant rises on the Meramec, St. Francis, Black, and Kaskaskia
Rivers thanks to pre-existing snowpack in these basins. The
combination of recently melted snow and rainfall, especially south
of I-44 and I-64, has left soils well saturated in advance of this
next event.
While the greatest flood risk will remain the highest in the most
southern areas where forecast rainfall is highest, elevated
streamflow will make flooding an easier outcome along rivers farther
north.
Fuchs
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLOOD WATCH from Thursday evening through Saturday morning FOR
Crawford MO-Iron MO-Madison MO-Reynolds MO-St. Francois MO-
Ste. Genevieve MO-Washington MO.
IL...FLOOD WATCH from Thursday evening through Saturday morning FOR
Randolph IL.
&&
WFO LSXHazardous weather outlook, Mar 11, 3:50 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT WED MAR 11 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 350 PM CDT WED MAR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS AN ENHANCED THREAT FOR FLOODING FOR MUCH OF SOUTHEAST MISSOURI AND FAR SOUTHERN ILLINOIS THURSDAY NIGHT THROUGH FRIDAY NIGHT. FOR FURTHER DETAILS...PLEASE SEE THE FLOOD WATCH THAT HAS BEEN ISSUED FOR THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 9:40 PM CDT | Dense Fog Advisory | LSX | Bond, Calhoun, Clinton, Fayette, Greene, Jersey and 8 more | 13 hr |
Nearby
Flood Watches in Missouri, 2015Flood Watches in Illinois, 2015Every flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.